Vol. 8, No. 3, 2019

Download this article
Download this article For screen
For printing
Recent Issues
Volume 8, Issue 4
Volume 8, Issue 3
Volume 8, Issue 2
Volume 8, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
ISSN (electronic): 2640-7361
ISSN (print): 2220-5438
Previously Published
To Appear
founded and published with the
scientific support and advice of the
Moscow Institute of
Physics and Technology
 
Other MSP Journals
The mean square discrepancy in the circle problem

Steven M. Gonek and Alex Iosevich

Vol. 8 (2019), No. 3, 263–287
Abstract

We study the mean square of the error term in the Gauss circle problem. A heuristic argument based on the consideration of off-diagonal terms in the mean square of the relevant Voronoi-type summation formula leads to a precise conjecture for the mean square of this discrepancy.

Keywords
lattice points, circle problem, discrepancy estimates
Mathematical Subject Classification 2010
Primary: 11P21
Milestones
Received: 11 December 2018
Revised: 10 March 2019
Accepted: 4 April 2019
Published: 23 July 2019
Authors
Steven M. Gonek
Department of Mathematics
University of Rochester
Rochester, NY
United States
Alex Iosevich
Department of Mathematics
University of Rochester
Rochester, NY
United States